Low Carb Frequently Asked Questions - My BP meds have a diuretic in them




schxoxo
07-06-2013, 10:40 AM
How will my BP medication (which have a diuretic in them) affect my weight loss?


TheSecondHalf
07-06-2013, 10:52 AM
Initially you might lose a few pounds because when you have high BP, you tend to retain fluid. For some people, getting their BP under control takes care of the fluid and for some people, the extra fluid drives up their BP.

I took BenicarHCT (spelling?) for a years. It has the diuretic. The first week or so, I peed and sweat a LOT and I did lose a few pounds because I was SO swollen. It was kind of funny/gross but I felt soooo much better when I got through that phase. After that, it wasn't much of an issue.

Now I take a different pill and a separate diuretic when I need it, which is maybe once a week or so (the reason for the change is that I didn't want to be on a birth control pill and Benicar is not approved for pregnancy, so my doctor wanted me to change "just in case" - I don't know why this popped up on her radar after five years).

schxoxo
07-06-2013, 11:19 AM
Thanks!! I've been on the MP meds for awhile now so I think I've gotten past the initial water weight loss....I guess what I am worried more about is that it has a beta blocker in it that slows the heart rate down (my resting heart rate was shooting up to 120 beats per minute...lovely anxiety...so the doc put me on it). Will the beta blocker affect my metabolism and make it harder to lose weight? And also, am I at more of a risk for dehydration because of going lo carb? I've read that your body tends to retain more fluid with eating carbs so now that I'm not eating those carbs (in addition to the meds) will my body get too much of a diuretic effect?
I think I'm putting way too much thought into this!! Haha!


LoriDawn
07-06-2013, 11:41 AM
Hi there, I'm also on a high dose of a beta blocker. I do believe it is preventing me from losing weight, but not 100% about that though. I'm also 47 years old and probably going through menopause too, so I don't know. I just wanted to offer my support, and perhaps we can both lose weight while on these meds! Take care!:)